• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Olanzapine...hunger pangs are unbearable!

jojo94

jojo94

Well-known member
Joined
Jun 19, 2018
Messages
84
I am on Olanzapine and I'm getting really bad hunger pangs. Just wondered if this settles down in time? It's so bad I'm very close to coming off it altogether which would be a shame as it's helps me.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
11,650
Hi Jojo,

Well, yes, Onlanzapine is a notorious drug for causing an increase in food intake, and also weight gain.

Years ago, and i was on Onlanzapine myself, and via parents and my brother we had problems, via Onlanzapien indirectly. We had to safely have me come off, that, and eventually after trying out several other meds, which weren't right for whatever the reason, that back in 2007, my consultant of the time, said lets talk about this new drug to mother and me, and transpired was Abilify. Just haven't looked back.

I am still on Abilify today, since 2007, it does have a couple of side affects I am not happy about apart from that I happily swear by Abilify.


I have a feeling if I remember rightly, you're the poster in hospital, mental health wise am I correct? i would research with them, into switching to Abilify, see how you get on. It's more alerting, more awake feeling, and less sedative, also less weight gaining.


I wish you the best, with this.
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
9,888
Location
England
Hi JoJo,
I'm on aripipazole and I get terrible hunger pains, I have had massive weight gain gone from a size 14-22. I also have diabetes.
The injections the solution really hurts your arm/leg/bum for days afterwards.
Hope you can find a safe drug.
Take care
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
11,650
Hi Mayflower7,

I can sympathise with you about injection pain, following on from my blood test earlier this year, I do take oral solution, and I can tend to forget that not everybody has that method, unfortunately.


I hope you are well.


Take care.
 
jojo94

jojo94

Well-known member
Joined
Jun 19, 2018
Messages
84
I'm already on Aripiprazole as well and luckily I don't get any real side effects from that. But the Olanzapine has been the most helpful but I think I'm gonna have no choice but to come off it cause of weight gain issues. Luckily I take mine orally.
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
5,903
Location
hiding behind the sofa
I was on olanzpine I put on three stone. I would be stuffing my face and crying at the same time cos I just couldn't stop eating. I'm sure this tablet contribut d to my diabetes. My p/doc took me odd it cos I was so depressed over my weight.
 
Top